Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 269, NWS North Platte, NE

August 12, 20164 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2016, 12:29 AM CDT for 4 counties in Nebraska. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2016, 12:29 AM CDT (05:29 UTC)
Expired
Aug 12, 2016, 1:15 AM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Custer County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 12:34 AM CDTTSTM WND GST 723 E North Platte, NESUSTAINED WINDS OF 58 MPH GUSTING TO 72 MPH AT THE NORTH PLATTE ASOS.
Aug 12, 12:38 AM CDTTSTM WND GST 745 E North Platte, NEMEASURED AT NORTH PLATTE REGIONAL AIRPORT
Aug 12, 12:50 AM CDTTSTM WND DMGBrady, NE70 MPH WINDS BLEW OVER A LARGE EVERGREEN TREE NEAR THE TOWN BANK AND KNOCKED OVER THE POWERLINE.
Aug 12, 12:50 AM CDTTSTM WND GST 70Brady, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 6:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

207 
WUUS53 KLBF 120529
SVRLBF
NEC041-063-085-111-120615-
/O.NEW.KLBF.SV.W.0269.160812T0529Z-160812T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 AM CDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAYES COUNTY IN SOUTHWESTERN NEBRASKA...
  FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...
  SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  EASTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 115 AM CDT

* AT 1229 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF NORTH PLATTE AIRPORT TO 8 MILES
  SOUTH OF MAXWELL TO 13 MILES SOUTH OF WELLFLEET...MOVING SOUTHEAST
  AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH PLATTE...CURTIS...BRADY...MAXWELL...WELLFLEET...MOOREFIELD...
  STOCKVILLE...LAKE MALONEY STATE RECREATION AREA...
  NORTH PLATTE AIRPORT...MAYWOOD...SOMERSET...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...MARENGO...
  ETNA...HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...ORAFINO...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...VROMAN...
  DANCING LEAF EARTH LODGE AND COTTONWOOD CANYON STATE WILDLIFE
  MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 178 AND 207.
 HIGHWAY 83 BETWEEN MILE MARKERS 37 AND 81...AND BETWEEN MILE MARKERS
90 AND 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4057 10097 4138 10066 4130 10024 4110 10009
      4104 10009 4104 10023 4070 10022 4070 10011
      4039 10017
TIME...MOT...LOC 0529Z 301DEG 30KT 4126 10064 4096 10059 4056 10076 

HAIL...0.75IN
WIND...70MPH
 
$$

ROBERG
2 follow-up statements
333 
WWUS53 KLBF 120549
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1249 AM CDT FRI AUG 12 2016

NEC041-063-085-111-120615-
/O.CON.KLBF.SV.W.0269.000000T0000Z-160812T0615Z/
HAYES NE-FRONTIER NE-CUSTER NE-LINCOLN NE-
1249 AM CDT FRI AUG 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN HAYES...FRONTIER...SOUTHWESTERN CUSTER AND EASTERN
LINCOLN COUNTIES...

AT 1248 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF MAXWELL TO 8 MILES SOUTH OF
BRADY TO 8 MILES SOUTHWEST OF CURTIS...MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...CURTIS...BRADY...MAXWELL...WELLFLEET...MOOREFIELD...
STOCKVILLE...LAKE MALONEY STATE RECREATION AREA...
NORTH PLATTE AIRPORT...MAYWOOD...SOMERSET...
HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...MARENGO...
ETNA...HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...ORAFINO...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...VROMAN...
DANCING LEAF EARTH LODGE AND COTTONWOOD CANYON STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 178 AND 207.
 HIGHWAY 83 BETWEEN MILE MARKERS 37 AND 81...AND BETWEEN MILE MARKERS
90 AND 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4057 10097 4138 10066 4130 10024 4110 10009
      4104 10009 4104 10023 4070 10022 4070 10011
      4039 10017
TIME...MOT...LOC 0548Z 295DEG 37KT 4120 10039 4091 10041 4053 10061 

HAIL...0.75IN
WIND...70MPH
 
$$

ROBERG
744 
WWUS53 KLBF 120615
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
115 AM CDT FRI AUG 12 2016

NEC041-063-085-111-120624-
/O.EXP.KLBF.SV.W.0269.000000T0000Z-160812T0615Z/
HAYES NE-FRONTIER NE-CUSTER NE-LINCOLN NE-
115 AM CDT FRI AUG 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAYES...
FRONTIER...SOUTHWESTERN CUSTER AND EASTERN LINCOLN COUNTIES WILL
EXPIRE AT 115 AM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS UP TO 50 MPH
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.

LAT...LON 4057 10097 4138 10066 4130 10024 4110 10009
      4104 10009 4104 10023 4070 10022 4070 10011
      4039 10017
TIME...MOT...LOC 0612Z 301DEG 30KT 4120 10039 4091 10041 4053 10061 

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:13 PM CDT, 9 hours 16 minutes earlier.

Area forecast discussion, Aug 11, 3:13 PM CDT, 9 hours 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
313 PM CDT THU AUG 11 2016

.SHORT TERM...(This evening through Friday)
Issued at 307 PM CDT Thu Aug 11 2016

Tonight and Friday...the sfc cold front across Ncntl Neb will be
the focus for scattered thunderstorms late this afternoon and
this evening. A subtropical disturbance is moving north from KS
and poised to operate on the front. Around 1.5 inches of ambient
precipitable water is in place.

A second disturbance across Ern WY is forecast to move southeast
through Nebraska tonight. This rain would be in the form of
elevated thunderstorms. POPs for both systems are capped at 40
percent to reflect scattered storm coverage.

Lows tonight fall into the 50s to mid 60s. The drier air moves
into Wrn Neb overnight with residual 60+ dew points still in
place across Ncntl Neb. A blend of guidance plus bias correctionsuggested
highs in the low to mid 80s Friday. Dew points continue to slowly
drop with light north winds reducing dew points into the 50s
across all areas by late afternoon.

CAPE and bulk effective shear are quite high this
afternoon...3000-4000 J/KG and 40 to 50 kt which would support
strong or severe storm development with any storms which become
rooted in the lower layers of the atmosphere.

.LONG TERM...(Friday night through Thursday)
Issued at 307 PM CDT Thu Aug 11 2016

Friday Night through Sunday: The main concerns this period are
precipitation chances through Saturday night and temperatures.
Confidence is low for any strong storms during this period, with
no severe storms expected. Northwest flow and cooler temperatures
aloft at low-levels, compared to what we have seen early this week,
should bring about near normal high and low temperatures for this
period.

The base of a long wave trough aloft at 500 hPa will be over
roughly the eastern Central Plains at the start of the period
while ridging will be ongoing over the west coast CONUS. The
longwave trough will slowly move east over the upper Great Lakes
as the west coast ridge becomes less amplified and moves east into
the intermountain West/central Great Basin by early Sunday.
Ridging will be ongoing across western and north central NE Sunday
as the ridge then moves over the southern and central Rockies. By
and large, northwest flow will prevail aloft around 20-25 kts in
the first half of the period then becoming more weak thereafter.
Two short-wave troughs will lead to slight chances for
precipitation early tomorrow night then increased chances on
Saturday. Meanwhile, the surface pattern will be rather innocuous,
with elongated surface low pressure south and east of the forecast
area at the start of the period and broad high pressure moving in.
By Saturday afternoon, broad surface high pressure will be in
place overhead across the Northern/Central Plains and the
Upper/Middle Mississippi valley. This pattern doesn't change much
by Sunday with the aforementioned broad area of high pressure
centered now more over the Upper/Middle Mississippi valley and
upper Great Lakes.

By the start of the period, the atmospheric column will be
notably drier compared to now, with precipitable water values
approaching seasonal normals, at about 0.9-1.0 inches. May see a
few isolated rain showers/thunderstorms across extreme western NE
Saturday night, mainly before midnight, with the first
disturbance. Otherwise, the best chances for precipitation will be
Saturday afternoon/evening when a short-wave trough provides
large-scale broad weak ascent as it moves southeast through the
area. This combined with low instability on Saturday will provide
the best chances for rain showers/thunderstorms during this
period. In regard to thunderstorms, increased chances for
thunderstorms primarily across western NE with rain showers more
probable elsewhere. Afterward, Sunday is anticipated to be mainly
dry across the forecast area with the aforementioned ridge
building. SPC has the western two-thirds of the forecast area in a
general thunderstorm area on Saturday, which appears appropriate
given the instability, weak 0-6 km shear attributable to the weak
flow aloft, and available moisture.

Sunday Night through Thursday: Looking ahead, the general pattern
appears mostly dry with a few opportunities for rain
showers/thunderstorms. However, low likelihood for any severe
weather or moderate-heavy rainfall through mid week at this time.
Mid-level flow will stay primarily west northwest and temperatures
aloft at low-levels stay moderated. In general, highs are
anticipated to be slightly near normal during this period and low
temperatures near to slightly above normal. Start to see more
appreciable differences in the deterministic guidance in the large
scale pattern beginning Wednesday with the ECMWF being stronger in
amplitude and different in phase/location with mid-level trough
over the Canadian Prairies - GFS is a bit slower in comparison.
This will more so influence and complicate temperatures/PoPs a bit
Thursday and lowers confidence.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1243 PM CDT Thu Aug 11 2016

The SREF and ECM suggest VFR cigs late tonight and Friday morning.
By 06z this evening...the cold front moving through Ncntl Neb this
afternoon should be south and east of the area. Drier air will be
in place with dew points in the lower 50s. This will reduce the
risk of MVFR cigs...currently underway across parts of Western and
North Central Nebraska.

Scattered strong to severe thunderstorms are possible ahead of a cold
front moving through North Central Nebraska this afternoon and
this evening...mainly affecting areas east of highway 83.
Isolated strong or severe thunderstorms are possible across
Western Nebraska...associated with an upper level disturbance
moving through Northeast Wyoming this afternoon. These storms will
affect Western Nebraska later this afternoon and this evening.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...CDC
LONG TERM...ET
AVIATION...CDC
Hazardous weather outlook, Aug 11, 3:40 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU AUG 11 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT THU AUG 11 2016 /240 PM MDT THU AUG 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL NEBRASKA THIS
EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING
ALONG THE FRONT. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST
OF A LINE FROM SPENCER TO ATKINSON TO CALLAWAY TO HAYES CENTER.
ISOLATED STRONG OR SEVERE STORMS ARE POSSIBLE ACROSS WESTERN
NEBRASKA ALSO. LARGE HAIL AND WIND DAMAGE ARE THE THREAT WITH ANY
STORMS WHICH BECOME SEVERE. ISOLATED LANDSPOUTS ARE POSSIBLE UNTIL
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND. AT THIS TIME
THE PROBABILITY FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Local storm report, Aug 11, 7:54 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 WNW MERRIMAN         42.99N 101.92W
08/11/2016  E1.75 INCH       CHERRY             NE   PUBLIC

            GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS OCCURRED.

&&

ROBERG
Special weather statement, Aug 11, 10:09 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM MDT THU AUG 11 2016

NEZ004-022-023-035-057-094-120400-
GARDEN NE-WESTERN CHERRY NE-GRANT NE-KEITH NE-ARTHUR NE-SHERIDAN NE-
909 PM MDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN...WESTERN
ARTHUR...SOUTHWESTERN CHERRY...GARDEN...NORTHWESTERN KEITH AND GRANT
COUNTIES UNTIL 1000 PM MDT...

AT 908 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ASHBY TO 8 MILES NORTH OF OSHKOSH.
MOVEMENT WAS SOUTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LEWELLEN...HYANNIS...ASHBY...CRESCENT LAKE
NWR...WHITMAN...WATSON
LAKE...HIRE...BRITTON
LAKE...BELMAR...BINGHAM...MUMPER...DULUTH...RACKETT...
DIPPING VAT MEADOW...JENSEN LAKE...SPRING VALLEY LAKE...DEER
LAKE...JERRY
LAKE AND EAGLE GULCH CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 119 AND 161.
 HIGHWAY 61 BETWEEN MILE MARKERS 132 AND 177.
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
THE PANHANDLE OF...NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4226 10134 4123 10196 4145 10263 4226 10216
TIME...MOT...LOC 0308Z 306DEG 36KT 4210 10198 4152 10240

ROBERG
Special weather statement, Aug 11, 10:30 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT THU AUG 11 2016

NEZ005-008-120415-
EASTERN CHERRY NE-BROWN NE-
1030 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND WEST
CENTRAL BROWN COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JOHNSTOWN...OR 15 MILES WEST OF AINSWORTH...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AINSWORTH...JOHNSTOWN AND WOOD LAKE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 219 AND 242.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4250 10037 4266 10031 4265 9980 4235 9995
TIME...MOT...LOC 0330Z 280DEG 19KT 4258 10017

ROBERG
Special weather statement, Aug 11, 10:58 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM MDT THU AUG 11 2016

NEZ035-057-058-120445-
KEITH NE-ARTHUR NE-PERKINS NE-
958 PM MDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ARTHUR...KEITH AND
PERKINS COUNTIES UNTIL 1045 PM MDT...

AT 955 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ARTHUR TO 7 MILES NORTH OF VENANGO.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OGALLALA...GRANT...ARTHUR...PAXTON...BRULE...MADRID...VENANGO...KEYST
ONE...
KINGSLEY DAM...ROSCOE...LEMOYNE...BIG BALD HILL...BROGANVILLE...LAKE
VIEW
CAMPGROUND...NEVENS...BRANDON...WILD HORSE SPRING AND MCKEAG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 55 AND 121.
 HIGHWAY 92 BETWEEN MILE MARKERS 131 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
WEST CENTRAL NEBRASKA.

LAT...LON 4087 10206 4157 10170 4133 10131 4072 10142
      4071 10205
TIME...MOT...LOC 0355Z 320DEG 25KT 4154 10174 4087 10204

ROBERG
Local storm report, Aug 11, 11:11 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1111 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     2 SW OGALLALA           41.11N 101.75W
08/11/2016  M64 MPH          KEITH              NE   AWOS

            THUNDERSTORM WIND GUSTS MEASURED 64 MPH AT THE OGALLALA
            AIRPORT.

&&

KROBERG
Local storm report, Aug 11, 11:21 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1121 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     ROSCOE                  41.13N 101.60W
08/11/2016  M67 MPH          KEITH              NE   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS MEASURE AT 67 MPH.

&&

KROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:09 PM CDTSpecial Weather StatementLBFThomas51 min
Aug 11, 7:25 PM CDTSevere Thunderstorm WarningLBFCuster50 min
Aug 11, 7:38 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan52 min
Aug 11, 8:00 PM CDTSevere Thunderstorm WarningLBFCherry45 min
Aug 11, 10:09 PM CDTSpecial Weather StatementLBFGarden, Grant51 min
Aug 11, 10:30 PM CDTSpecial Weather StatementLBFBrown45 min
Aug 11, 10:58 PM CDTSpecial Weather StatementLBFKeith, Perkins47 min
Aug 11, 11:06 PM CDTSevere Thunderstorm WarningLBFChase, Keith, Lincoln, Perkins39 min
Aug 11, 11:45 PM CDTSevere Thunderstorm WarningLBFHayes, Keith, Lincoln, Perkins45 min
Aug 12, 1:17 AM CDTSpecial Weather StatementLBFCuster43 min
Aug 12, 1:20 AM CDTSpecial Weather StatementLBFFrontier40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.